Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 12, 2013, 3:36 AM CST for Pecos County, Terrell County, Texas. It took effect at Feb 12, 2013, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2013, 3:36 AM CST (09:36 UTC)
- In effect from
- Feb 12, 2013, 12:00 PM CST
- Expired
- Feb 12, 2013, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Pecos County, TX, Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 161 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2560 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
654 WWUS84 KMAF 120936 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 336 AM CST TUE FEB 12 2013 ...FIRE WEATHER WATCH TUESDAY AFTERNOON INTO EARLY EVENING FOR DRY AND WINDY CONDITIONS OVER SOUTHWEST TEXAS... .A POTENT UPPER LEVEL STORM SYSTEM WILL GRAZE THE AREA TODAY WITH DRY AND WINDY CONDITIONS IN IT/S WAKE BY THIS AFTERNOON. RH/S ARE EXPECTED TO DROP TO 15 PERCENT OR LESS OVER THE PRESIDIO VALLEY...BIG BEND REGION...STOCKTON PLATEAU...TRANS PECOS AND VAN HORN AREA. LOW RH/S COMBINED WITH 20 FOOT WEST TO NORTHWESTERLY WINDS AROUND 20 TO 30 MPH WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE ABOVE MENTIONED AREAS AND A RED FLAG WARNING HAS BEEN ISSUED. TXZ075-079>082-122145- /O.UPG.KMAF.FW.A.0003.130212T1800Z-130213T0100Z/ /O.NEW.KMAF.FW.W.0003.130212T1800Z-130213T0100Z/ PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- 336 AM CST TUE FEB 12 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE PRESIDIO VALLEY...BIG BEND REGION...STOCKTON PLATEAU AND LOWER TRANS PECOS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST TO NORTHWEST 20 TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ057-058-074-122145- /O.NEW.KMAF.FW.W.0003.130212T1800Z-130213T0100Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- 336 AM CST TUE FEB 12 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE VAN HORN AND HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS AND DAVIS MOUNTAIN REGION... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. * WIND...WEST TO NORTHWEST 20 TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
048 WWUS84 KMAF 121940 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 140 PM CST TUE FEB 12 2013 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR DRY AND WINDY CONDITIONS OVER SOUTHWEST TEXAS... .A POTENT UPPER LEVEL STORM SYSTEM MOVING OVER THE TEXAS PANHANDLE HAS RESULTED IN NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS WEST OF THE PECOS RIVER. RH/S WILL DROP LOWER THROUGH THE AFTERNOON...SO MORE CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. WINDS WILL SUBSIDE AROUND SUNSET AND ALLEVIATE FIRE WEATHER CONDITIONS. TXZ057-058-074-075-079>082-130100- /O.CON.KMAF.FW.W.0003.000000T0000Z-130213T0100Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- 140 PM CST TUE FEB 12 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR LOCATIONS WEST OF THE PECOS RIVER... * WIND...WEST TO NORTHWEST 20 TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 11, 10:07 PM CST, 5 hours 29 minutes earlier.
Area forecast discussion, Feb 11, 10:07 PM CST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1007 PM CST MON FEB 11 2013
.DISCUSSION...
SEE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
AREA RADARS SHOW -SHRA MOVING THRU SW FLOW ALOFT AS THE UPPER
TROUGH OVER THE FOUR CORNERS APPROACHES. THIS EVENT IS TURNING OUT
TO BE A BIG NOTHINGBURGER...CERTAINLY NOT WHAT EARLIER MODEL RUNS
WERE DEPICTING...OR EVEN CURRENT ONES. CURRENT TRENDS AND
DIMINISHING RETURNS SUGGEST LEAVING IN A MENTION OF -SHRA AT
KHOB/KMAF...BUT OTHER TERMINALS SHOULD BE IN THE CLEAR. KHOB MAY
SEE A LITTLE SHRA WEDNESDAY AFTERNOON AS THE TROUGH PASSES JUST TO
THE NORTH. OTHERWISE...BUFFER SOUNDINGS SUGGEST A FEW HRS OF IFR
CIGS AT KMAF NEAR SUNRISE...BEFORE NW SFC FLOW INCREASES AND
SCOURS MOISTURE EAST.
&&
PREV DISCUSSION... /ISSUED 215 PM CST MON FEB 11 2013/
DISCUSSION...
THE NEXT SOUTHERN STREAM STORM SYSTEM IS DIGGING ACROSS SOUTHWEST
ARIZONA THIS AFTERNOON AND WILL PUSH EAST OVERNIGHT TO THE TEXAS
PANHANDLE BY MID DAY TUESDAY. LOW LEVEL MOISTURE WILL BE
ON THE INCREASE TONIGHT ACROSS THE PERMIAN BASIN AS A SURFACE LOW
STRENGTHENS NEAR THE EASTERN SLOPES OF THE DAVIS MOUNTAINS. DECENT
LIFT AND INSTABILITY AHEAD OF THE APPROACHING UPPER LEVEL
LOW GENERATED BY A 130 KNOT UPPER LEVEL JET AND 35 KNOT LOW LEVEL
JET WILL PRODUCE SCATTERED ELEVATED THUNDERSTORMS TONIGHT ACROSS
THE PERMIAN BASIN. A FEW STORMS COULD BE ON THE STRONG SIDE GIVEN
A BULK SHEAR FORECAST OF OVER 50 KNOTS AND CAPE VALES OF 500 J/KG
WHEN LIFTING A PARCEL FROM 800 MILLIBARS WITH LITTLE INHIBITION.
THE PRECIPITATION MAY MIX WITH SLEET IN LEA COUNTY NEW MEXICO
AS THE STRONG LIFT PRODUCES DYNAMIC COOLING OF THE COLUMN.
A SLIGHT CHANCE OF SHOWERS WILL CONTINUE ACROSS THE NORTHERN PERMIAN
BASIN AND SOUTHEAST NEW MEXICO TUESDAY CLOSEST TO THE TRACK OF THE
DEPARTING UPPER LOW. IT WILL TURN COOLER AND WINDY TOMORROW ESPECIALLY
IN THE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS
COULD HAVE WIND GUSTS TO 55 MPH TUESDAY MORNING. IN ADDITION WIND
ADVISORIES MAY BE NEEDED IN PORTIONS OF THE WEST TEXAS AND SOUTHEAST
NEW MEXICO PLAINS FOR TUESDAY. WEDNESDAY AND THURSDAY WILL BE
QUIET AND DRY WITH MODERATING TEMPERATURES BY THURSDAY AS ANOTHER
LEE SURFACE LOW DEVELOPS IN NORTHWEST FLOW ALOFT. THE NEXT COLD
FRONT IS DUE IN THURSDAY NIGHT WITH COOLER TEMPERATURES (BELOW
NORMAL AGAIN) EXPECTED NEXT FRIDAY AND SATURDAY AS A LARGE UPPER
LEVEL TROUGH PUSHES THROUGH THE MISSISSIPPI AND OHIO VALLEYS. AS
THIS TROUGH CONTINUES TO PUSH EAST THE FLOW ALOFT IS FORECAST TO
BECOME ZONAL NEXT SUNDAY AND MONDAY SO MODERATING TEMPERATURES AND
DRY CONDITIONS WILL CONTINUE.
FIRE WEATHER...
NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM THE
GUADALUPE MOUNTAINS AND ADJACENT PLAINS...SOUTH THROUGH THE VAN HORN
AREA THROUGH THIS AFTERNOON. 20 FOOT WINDS WILL SUBSIDE OVER THESE
AREAS AFTER 12/00Z...BUT DRY AIR WILL REMAIN OVER THESE AREAS
TONIGHT AND RESULT IN POOR TO FAIR RECOVERY. FURTHER EAST...LOW
LEVEL MOISTURE WILL SPREAD NORTHWARD THROUGH THE PERMIAN BASIN
TONIGHT...AND AS AN UPPER STORM SYSTEM MOVES OVER THE AREA...RESULT
IN A CHANCE OF A WETTING RAIN. ANY PRECIPITATION WILL MOVE OFF TO
THE NORTHEAST TUESDAY MORNING WHILE A PACIFIC COLD FRONT MOVES
EASTWARD ACROSS THE REGION.
THE FRONT WILL BRING COOLER TEMPERATURES BACK TO THE AREA...HOWEVER
MINIMUM AFTERNOON RH/S ARE EXPECTED TO DROP BELOW 15 PERCENT WEST OF
THE PECOS RIVER IN SOUTHWEST TEXAS. 20 FOOT WEST TO NORTHWEST WINDS
WILL RISE TO AT LEAST 20 TO 25KT SUSTAINED AREA WIDE. SINCE MINIMUM
AFTERNOON RH/S WILL DROP TO 15 PERCENT OR BELOW IN THESE AREAS...WILL
ISSUE A FIRE WEATHER WATCH FOR PRESIDIO...BREWSTER...PECOS AND
TERRELL COUNTIES FROM 12/18Z TO 13/01Z. IT APPEARS MINIMUM
AFTERNOON RH/S WILL BE TOO HIGH IN THE VAN HORN AREA...DAVIS
MOUNTAINS AND UPPER TRANS PECOS TO INCLUDE IN THE WATCH. LATER
SHIFTS WILL HAVE TO MONITOR TO POSSIBLY ADD THESE AREAS LATER.
WINDS WILL DECREASE SOMEWHAT BY 13/03Z...BUT SINCE TEMPERATURES WILL
BE FAIRLY COOL RIGHT AFTER SUNSET...THINK RH/S WILL RISE QUICK
ENOUGH TO ONLY KEEP THE WATCH GOING UNTIL 13/01Z.
DRY AIR WILL REMAIN OVER THE AREA WEDNESDAY AND RESULT IN MINIMUM
AFTERNOON RH/S OF 12 TO 18 PERCENT AREA WIDE. HOWEVER...BARRING GAPS
AND PASSES IN THE GUADALUPE MOUNTAINS...20 FOOT WIND SPEEDS WILL
STAY BELOW 20 MPH SUSTAINED.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES... BIG BEND AREA...MARFA
PLATEAU...PECOS...PRESIDIO VALLEY...TERRELL.
&&
44Hazardous weather outlook, Feb 11, 1:21 PM CST, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 121 PM CST MON FEB 11 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 121 PM CST MON FEB 11 2013 /1221 PM MST MON FEB 11 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NEAR CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST OVER THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS...SOUTH THROUGH THE VAN HORN AREA THROUGH THIS AFTERNOON DUE TO DRY AND WINDY CONDITIONS. WINDS WILL DECREASE AROUND 6 PM CST AND DIMINISH FIRE WEATHER CONCERNS. THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT ALONG AND EAST OF A MALJAMAR...PECOS...FORT STOCKTON AND SHEFFIELD LINE. A FEW OF THE STORMS COULD PRODUCE HAIL...ESPECIALLY OVER THE PERMIAN BASIN. IN ADDITION...SOME SLEET MAY MIX IN WITH THE RAIN OVER PORTIONS OF SOUTHEAST NEW MEXICO. NO ACCUMULATION IS EXPECTED THOUGH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COOLER TEMPERATURES WILL PREVAIL AREAWIDE TUESDAY BEHIND A PACIFIC COLD FRONT. HOWEVER...NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR ACROSS THE PRESIDIO VALLEY...BIG BEND REGION...STOCKTON PLATEAU AND LOWER TRANS PECOS WHERE WINDY AND DRY CONDITIONS WILL RESIDE. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THESE AREAS TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.